Louisiana, 2016Tornadoes and Flash Flooding in Louisiana, February 15, 2016
February 15, 2016 · NWS LCH · 15 events in 7 counties and zones
A strong upper level disturbance and a cold front moved across the region during the morning of the 15th producing several severe thunderstorms and a tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance and a cold front moved across the region during the morning of the 15th producing several severe thunderstorms and a tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 15, 7:49 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 15, 7:49 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
749 AM CST MON FEB 15 2016
.DISCUSSION...
BASED ON LATEST SPC DISCUSSION...AND CURRENT RADAR TRENDS...HAVE
ADDED SEVERE STORM WORDING TO THE FORECAST FOR TODAY FOR THE
ENTIRE FORECAST AREA. THE THREAT WILL END FROM WEST TO EAST THIS
AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 542 AM CST MON FEB 15 2016/
DISCUSSION...
SCT SHRA WITH ISO TSRA ACROSS THE REGION THIS MORNING. MVFR TO IFR
CEILINGS WITH VCSH EXPECTED TO PERSIST THIS MORNING. BEST CHANCE
OF TSRA WILL BE LATER THIS MORNING INTO THE EARLY AFTERNOON
HOURS...KEEPING TEMPO GROUP FOR THIS FROM 16-20Z. ALSO...S TO SW
WINDS EXPECTED TO PICK UP AS WELL DURING THIS TIME ~18-20KTS WITH
GUSTS TO NEAR 30 KT. HIGHER GUSTS POSSIBLE WITHIN THE TSRA...AS
HIGHLIGHTED WITHIN TEMPO GROUPS. AFTER 20-22Z...FRONTAL SYSTEM
PASSING THRU...WITH WINDS SHIFTING TO THE WEST AND THEN NW DURING
THE EVENING HOURS...WITH CLEARING SKIES AND VFR TO FOLLOW.
DML
PREV DISCUSSION... /ISSUED 313 AM CST MON FEB 15 2016/
DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE MOVING NORTHEAST
ACROSS THE ENTIRE FORECAST AREA EARLY THIS MORNING...THANKS TO A
FAST-MOVING MID-LEVEL SHORTWAVE. A COLD FRONT AND CORRESPONDING
MID TO UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE REGION RATHER
QUICKLY THIS AFTERNOON. PER SPC...SOME OF THE STORMS THIS
AFTERNOON COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY THREATS...ESPECIALLY IN SOUTH CENTRAL
LOUISIANA WHERE A SLIGHT RISK IS NOTED.
AFTER THE RAIN ENDS THIS AFTERNOON...THE WEATHER MAPS TURNS QUIET
FOR THE REMAINDER OF THE WEEK. A SECOND COLD FRONT DOES MOVE
THROUGH THE REGION LATE TUESDAY...BUT IT IS EXPECTED TO BE DRY
WITH LIMITED TO NO MOISTURE AVAILABLE. THE NEXT RAIN MAKER WILL BE
SUNDAY AND MONDAY...WHEN THE NEXT FRONT COMES THROUGH THE REGION.
THIS WEEK WILL SEE TEMPERATURES RUN ABOVE NORMAL WITH HIGHS IN THE
70S. LOWS WILL START OUT IN THE 40S TUESDAY AND WEDNESDAY MORNINGS
BEFORE WARMING INTO THE 50S FOR THE REMAINDER OF THE WEEK AND
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 44 74 45 / 70 10 0 0
LCH 73 48 74 49 / 60 10 0 0
LFT 72 48 72 49 / 70 10 0 0
BPT 76 49 76 49 / 50 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
PUBLIC...15
Hazardous weather outlook, Feb 15, 5:04 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CST MON FEB 15 2016
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
161200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
504 AM CST MON FEB 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AS A COLD FRONT MOVES
THROUGH THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY
THREATS. THE HIGHEST RISK FOR SEVERE STORMS IS IN SOUTH CENTRAL
LOUISIANA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO SIGNIFICANT WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
GMZ430-432-435-450-452-455-470-472-475-161200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
504 AM CST MON FEB 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
RAIN AND THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES
THROUGH THE NORTHWEST GULF.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO SIGNIFICANT WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Feb 15, 5:39 AM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 AM CST MON FEB 15 2016
LAZ027-028-151230-
RAPIDES LA-VERNON LA-
539 AM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VERNON...NORTHEASTERN
BEAUREGARD AND SOUTHWESTERN RAPIDES PARISHES UNTIL 630 AM CST...
AT 538 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRAVENS...OR 8 MILES SOUTHEAST OF FORT POLK...MOVING NORTHEAST AT 35
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PITKIN...FORT POLK...HINESTON...LACAMP...ELMER...CRAVENS...
FLATWOODS...CLIFTON...FULLERTON...LEANDER...OTIS...SIEPER...
CALCASIEU...SIMPSON AND UNION HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3104 9252 3088 9300 3088 9319 3098 9329
3135 9296 3135 9295 3137 9294 3137 9292
3139 9291 3139 9289 3142 9287 3142 9284
TIME...MOT...LOC 1138Z 241DEG 29KT 3097 9310
LANDRENEAUSpecial weather statement, Feb 15, 7:42 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
742 AM CST MON FEB 15 2016
LAZ027>032-151445-
EVANGELINE LA-RAPIDES LA-ALLEN LA-BEAUREGARD LA-VERNON LA-
AVOYELLES LA-
742 AM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VERNON...NORTHEASTERN
ALLEN...NORTHEASTERN BEAUREGARD...RAPIDES...NORTHWESTERN EVANGELINE
AND NORTHWESTERN AVOYELLES PARISHES UNTIL 845 AM CST...
AT 741 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ALEXANDRIA TO 7 MILES
NORTHWEST OF SUGARTOWN...AND MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...OAKDALE...LEESVILLE...MARKSVILLE...
ROSEPINE...GLENMORA...BOYCE...CHENEYVILLE...ELIZABETH...FORT POLK...
SUGARTOWN...ALEXANDRIA INTERNATIONAL AIRPORT...DE RIDDER...EFFIE...
PITKIN...HINESTON...SLAGLE...DERIDDER AND BALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
3133 9205 3110 9206 3080 9264 3079 9332
3114 9326 3145 9272 3145 9268 3140 9269
3139 9265 3148 9220
TIME...MOT...LOC 1341Z 251DEG 27KT 3124 9253 3089 9312
LANDRENEAUSpecial weather statement, Feb 15, 8:45 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
845 AM CST MON FEB 15 2016
LAZ028-029-151515-
RAPIDES LA-AVOYELLES LA-
845 AM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAPIDES AND NORTH
CENTRAL AVOYELLES PARISHES UNTIL 915 AM CST...
AT 845 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DEVILLE...OR 7 MILES NORTH OF EFFIE...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEVILLE.
LAT...LON 3139 9212 3138 9212 3138 9210 3136 9208
3135 9208 3135 9207 3134 9209 3133 9208
3134 9203 3132 9200 3125 9214 3135 9222
3140 9213
TIME...MOT...LOC 1445Z 241DEG 18KT 3132 9213
K. KUYPERSpecial weather statement, Feb 15, 8:59 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
859 AM CST MON FEB 15 2016
LAZ027>029-031-032-151600-
EVANGELINE LA-RAPIDES LA-ALLEN LA-VERNON LA-AVOYELLES LA-
859 AM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VERNON...NORTHEASTERN
ALLEN...SOUTHEASTERN RAPIDES...NORTHERN EVANGELINE AND WESTERN
AVOYELLES PARISHES UNTIL 1000 AM CST...
AT 858 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
7 MILES NORTHEAST OF ELIZABETH...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BUNKIE...GLENMORA...CHENEYVILLE...TURKEY CREEK...EFFIE...LECOMPTE...
HESSMER...EVERGREEN...KOLIN...RUBY...POLAND...ECHO...CENTERPOINT...
WOODWORTH...FOREST HILL...MCNARY AND UNION HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3139 9218 3090 9205 3084 9277 3098 9284
TIME...MOT...LOC 1458Z 241DEG 32KT 3095 9271
K. KUYPER
Special weather statement, Feb 15, 9:13 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
913 AM CST MON FEB 15 2016
LAZ030>032-042-043-151615-
JEFFERSON DAVIS LA-EVANGELINE LA-ALLEN LA-BEAUREGARD LA-ACADIA LA-
913 AM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR ALLEN...SOUTHEASTERN
BEAUREGARD...NORTHERN JEFFERSON DAVIS...SOUTHWESTERN EVANGELINE AND
NORTHWESTERN ACADIA PARISHES UNTIL 1015 AM CST...
AT 912 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DRY CREEK...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OAKDALE...KINDER...BASILE...OBERLIN...ELTON...REEVES...RAGLEY...
MITTIE...DRY CREEK...GRANT...ALLEN PARISH AIRPORT...HARMONY...
LONGVILLE...BEAVER...DURALDE...BOND...LEBLANC AND BUNDICK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3048 9251 3047 9326 3059 9333 3070 9333
3082 9291 3087 9247
TIME...MOT...LOC 1512Z 247DEG 36KT 3062 9306
K. KUYPERLocal storm report, Feb 15, 9:22 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
922 AM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HAIL PITKIN 30.94N 92.94W
02/15/2016 E0.50 INCH VERNON LA BROADCAST MEDIA
REPORT FROM KPLC TV. TIME BASED ON WEATHER RADAR.
&&
MOGGEDEvent by event
9 hail, 2 thunderstorm wind, 2 tornado, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Allen
- When
- February 15, 9:30 AM CST
- Where
- Allen County, 0.91 mi NW of Mittie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 30.710, -92.910
Local media relayed a report of roof damage to a home.
Tornado, Avoyelles
- When
- February 15, 10:22 AM CST to 10:23 AM CST
- Where
- Avoyelles County, 2.35 mi NNE of Dupont to 2.61 mi NNE of Dupont
- Rating
- EF0
- Path length
- 0.32 mi
- Path width
- 20 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.953, -91.922
A weak tornado briefly touched down on highway 1181 east-southeast of Plaucheville in Avoyelles Parish. Three mobile homes and one brick home received minor damage to shingles, large roof awnings, and attached carports. One mobile home had a separate building for cooking and storage that had a wall break off when the roof awning blew off and also, a window broken when wind picked up an item and it hit the window. A small but sturdy storage shed was picked up spun and landed 20 yards from its original location. A large barn had a section of a door and wall blown off. Several trees were snapped.
Thunderstorm Wind, Rapides
- When
- February 15, 12:20 PM CST
- Where
- Rapides County, 0.69 mi S of Anandale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 31.260, -92.450
Damage was done to two businesses in Alexandria. Wind removed a portion of the roof of Pizza Hut and a wall at a near by car wash was also blown down.
Hail, Acadia
- When
- February 15, 12:45 PM CST
- Where
- Acadia County, 0.6 mi W of Iota
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.330, -92.490
A picture of quarter size hail was received through Facebook.
Tornado, Jefferson Davis
- When
- February 15, 1:04 PM CST to 1:05 PM CST
- Where
- Jefferson Davis County, 4.42 mi NNW of Niblett to 4.37 mi S of Welsh Arpt
- Rating
- EF0
- Path length
- 0.78 mi
- Path width
- 10 yd
- Reported by
- Law Enforcement
- Coordinates
- 30.161, -92.854
A tornado touched down just north of Arcenaux Road and moved across empty rice fields. No damage was reported.
Hail, Acadia
- When
- February 15, 1:16 PM CST
- Where
- Acadia County, 0.6 mi E of Church Pt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.400, -92.210
A picture of quarter size hail was received through Facebook.
Hail, Calcasieu
- When
- February 15, 1:25 PM CST
- Where
- Calcasieu County, Araret
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.300, -93.200
Hail, Calcasieu
- When
- February 15, 1:35 PM CST
- Where
- Calcasieu County, 3.63 mi NE of Lake Charles Chloe F
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.280, -93.080
Local media relayed the report of one inch hail.
Hail, Calcasieu
- When
- February 15, 1:45 PM CST
- Where
- Calcasieu County, 0.91 mi NE of Iowa
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.240, -93.010
A picutre of quarter size hail was received through social media.
Hail, Jefferson Davis
- When
- February 15, 2:06 PM CST
- Where
- Jefferson Davis County, 0.69 mi N of Lacassine
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 30.240, -92.920
A picture of two inch hail was received through Facebook.
Hail, Jefferson Davis
- When
- February 15, 2:17 PM CST
- Where
- Jefferson Davis County, 2.83 mi SSW of Welsh Arpt
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 30.190, -92.840
A picture of 2 inch hail was received through social media.
Hail, Iberia
- When
- February 15, 3:47 PM CST
- Where
- Iberia County, 1.38 mi S of Morbihan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.010, -91.770
The public reported quarter size hail in New Iberia.
Hail, Iberia
- When
- February 15, 3:48 PM CST
- Where
- Iberia County, 0.69 mi N of New Iberia
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.010, -91.820
A picture of quarter size hail was received through social media.
Flash Flood, Rapides
- When
- February 15, 9:05 PM CST to 10:05 PM CST
- Where
- Rapides County, 1.38 mi E of Alexandria to 3.09 mi NE of Willow Glen
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.303, -92.447
Heavy rainfall over southern sections of Alexandria produced flooded roadways. Some roadways had 2 feet of water over them.
Flash Flood, Rapides
- When
- February 15, 9:05 PM CST to 10:05 PM CST
- Where
- Rapides County, 1.38 mi E of Alexandria to 3.09 mi NE of Willow Glen
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.303, -92.447
Heavy rainfall over southern sections of Alexandria produced flooded roadways. Some roadways had 2 feet of water over them.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Florida, February 15, 20163 injured · $5.2 million · EF3 · 13 events
- Tornadoes and Hail in Mississippi, February 15, 20162 injured · $3.2 million · EF2 · 50 events
- Tornadoes and Hail in Alabama, February 15 to 16, 20161 injured · $1.7 million · EF2 · 38 events
- Damaging Winds in Florida, February 15, 2016$117,000 · 70 kt wind · 52 events
- Heavy Snow in Ohio, February 15 to 16, 2016$1.1 million · 4 events
- Winter Storm in New York, February 15 to 16, 2016$295,000 · 17 events
- Heavy Snow in Pennsylvania, February 15 to 16, 2016$550,000 · 3 events
- Winter Weather in Vermont, February 15 to 16, 2016$160,000 · 16 events
- Damaging Winds and Winter Weather in Georgia, February 15 to 16, 2016$115,000 · 70 kt wind · 12 events
- Hail and Damaging Winds in Mississippi, February 15, 2016$77,000 · 1 in hail · 11 events
- Damaging Wind and Lightning Strikes in Louisiana, February 15, 2016$80,000 · 52 kt wind · 3 events
- Tornado and Hail in Mississippi, February 15, 20162 injured · EF1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616739, 616745, 616744, 616729, 616749, 616730, 616731, 616732, 616733, 616734, 616735, 616736, 616738, 617097, 617098.